Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

What causes bulging of veins on foot?

User rating for this question
Excellent
Answered by

Nephrologist
Practicing since : 2009
Answered : 4361 Questions
Question
What does it mean when your veins in particularly your left foot bulge? I am a hair stylist so I am on my feet for hours at a time. I have RA too.
Posted Tue, 5 Aug 2014 in Veins and Arteries
 
 
Answered by Dr. Rakesh Madhyastha 41 minutes later
Brief Answer:
Varicose veins

Detailed Answer:
Hello

Thanks for the query

The bulging of the veins is common in professionals who stand for long hours like surgeons, traffic police, hair stylists, etc. This is because of gravity pulling the blood down through the weakened valves.
Most of the times they are asymptomatic not causing any harm. However if they enlarge too much then you will have to undergo sclerotherapy

I advice you the following

1. Do not buy expensive creams to 'cure' these veins. None of them will work
2. Avoid standing for long hours, give rest to your legs by keeping them up on a coffee table or at a height
3. Approach a surgeon if you become symptomatic. Symptoms usually seen are dull aching pain in the legs and itchiness
4. Tight stockings will help improve blood circulation

I hope I was of help, if you have any further queries please get back to me

I wish you good health

Regards
Above answer was peer-reviewed by
 
Follow-up: What causes bulging of veins on foot? 11 hours later
Thank you.for answering me so fast. Your answer was very helpful, thanks!
 
 
Answered by Dr. Rakesh Madhyastha 4 hours later
Brief Answer:
Thank you

Detailed Answer:
Hello

It was my pleasure helping you out.
You could also write a nice review about me, it makes me happy.

Regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a General Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor